Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Sustiva+Kivexa.. no change in cd4
Jun 24, 2007

Hi Doctor, my brother started haart 2 yrs ago (kivexa + sustiva). He became undetectable within 6 months, even after a severe seroconversion (pneumonia, meningitis); however, so far, his cd4 count has not grown as much as I hoped, after an initial increase (from 220 to 500). His cd4 count remains constantly around 550, the cd4/cd8 % around 32. Is this normal? Is his haart combination effective enough or should he switch to a more potent one? Apart from that, he looks fine, never misses a pill, never had problems, play sports and think positive.

Thank you again for your precious job. From time to time I go back to the responses you have already given to me, to find some relief...

I'm sorry... I'm always a scared sister!

best S.

Response from Dr. Wohl

I would not be too concerned about your brother's stable CD4 cell count. For one thing, it is fairly high at 500 and 32%. Second, his viral load is undetectable, so the regimen is indeed potent. Lastly, another combination is unlikely to change the situation.

I doubt any of the HIV medications he is taking is suppressing his CD4 cell count. Other medications, such as Bactrim or Septra, can occassionally hold back CD4 cell gains. I would leave this treatment alone and keep tracking the numbers as you are doing. I suspect he will do fine.

DW


Previous
liquid meds
Next
3rd opinion prednisone

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement